| Catalog Number |
9-ASD-009 |
| Medical Device Problem Code |
Difficult to Fold, Unfold or Collapse (1254)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/26/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2024, a 9mm amplatzer septal occluder was chosen for implant using a 7f amplatzer trevisio intravascular delivery system.During procedure, when the physician tried to deploy the device at left atrial into right atrial then the deice deformed into a cobra shape.The physician took the device out and prepared again, but during deployment the device again deformed into cobra shape.The deformed device was never released from the delivery cable while inside the patient.A new 9mm amplatzer septal occluder was chosen, but during deployment the device deformed into a cobra shape.The deformed device was never released from the delivery cable while inside the patient.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.The physician changed the device into a new 10mm amplatzer septal occluder and deployed successfully.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported stable.
Additional Manufacturer Narrative
An event of device deformity was reported.The device was returned to abbott for investigation and met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Per the instructions for use, the recommended size delivery system for use with a 9mm septal occluder is an 6f.A 7f sheath was used to deliver the device, which could have contributed to the deformed deployment noted, as use of a larger sheath may influence deformations of the device.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.